Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online
Ask a Urologist   »  

Can kidney stone procedure cause sciatica?

DOCTOR OF THE MONTH - Jul 2016
Jul 2016
User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1971
Answered : 9621 Questions
Question
I had a kidney stone surgery (ureteroscopy with cystoscopy and stent placement) in feb. A 4mm stone was taken out of my left kidney-- after the surgery i had stent in for 5 days. 2 days after stent was taken out- i started feeling left leg pain- the drs diagnosed it as sciatica. Since then I have been experiencing leg pains- started with left leg first and progressed to right leg too over the course of 5 months. Can kidney stone procedure could be possible cause for sciatica?
Posted Thu, 14 Aug 2014 in Urinary and Bladder Problems
 
 
Answered by Dr. P. T. Patil 1 hour later
Brief Answer:
Kidney stone surgery will not cause sciatica

Detailed Answer:
Hello
Thanks for your query,based on the facts that you have posted it appears that you have undergone Ureteroscopy and Stenting for removal of Kidney stone and since then you have pain in both the legs.which you have doubt to be due to this surgery.

At the outset I would state that endoscopic procedure(URS) for removal of stone will never be a cause for sciatica.It is just a coincidence you got this after the surgery.

I have gone through the discussions and opinions that you have with Neurologist and Orthopaedic surgeon on this forum.

I would suggest you to follow advice of Orthopaedic Surgeon Dr XXXXXXX XXXXXXX

Hope I have answered your query ,please feel free to ask if you have more questions pertaining to my speciality I shall be happy to help you
Thanks and Regards.
Dr.Patil.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor